JournalsggdVol. 7, No. 3pp. 523–534

Quasi-isometric embeddings into diffeomorphism groups

  • Michael Brandenbursky

    Vanderbilt University, Nashville, USA
  • Jarosław Kędra

    University of Aberdeen, UK
Quasi-isometric embeddings into diffeomorphism groups cover
Download PDF

Abstract

Let MM be a smooth compact connected oriented manifold of dimension at least two endowed with a volume form. Assuming certain conditions on the fundamental group π1(M)\pi_1(M) we construct quasi-isometric embeddings of either free Abelian or direct products of non-Abelian free groups into the group of volume preserving diffeomorphisms of MM equipped with the LpL^p metric induced by a Riemannian metric on MM.

Cite this article

Michael Brandenbursky, Jarosław Kędra, Quasi-isometric embeddings into diffeomorphism groups. Groups Geom. Dyn. 7 (2013), no. 3, pp. 523–534

DOI 10.4171/GGD/194